Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 22, 2024, 2:33 AM EST for 5 counties in Tennessee. It took effect at Feb 22, 2024, 10:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2024, 2:33 AM EST (07:33 UTC)
- In effect from
- Feb 22, 2024, 10:00 AM EST
- Expired
- Feb 23, 2024, 12:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS74 KMRX 220733 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 233 AM EST Thu Feb 22 2024 TNZ041-043-072-074-087-222115- /O.NEW.KMRX.WI.Y.0007.240222T1500Z-240223T0500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 233 AM EST Thu Feb 22 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 10 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
571 WWUS74 KMRX 222010 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 310 PM EST Thu Feb 22 2024 TNZ041-043-072-074-087-230500- /O.CON.KMRX.WI.Y.0007.000000T0000Z-240223T0500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 310 PM EST Thu Feb 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
312 WWUS74 KMRX 230242 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 942 PM EST Thu Feb 22 2024 TNZ041-043-072-074-087-230500- /O.CON.KMRX.WI.Y.0007.000000T0000Z-240223T0500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 942 PM EST Thu Feb 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 22, 12:42 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 22, 12:42 AM EST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1242 AM EST Thu Feb 22 2024 ...New AVIATION... .UPDATE... Issued at 1020 PM EST Wed Feb 21 2024 Some adjustments will be made to temperatures, as obs have been cooling faster than forecast in several locations. Lows will be reduced slightly, based on the obs and the latest guidance. Winds are staying up in some spots however, which should limit the rate of temperature fall. Tomorrow should be quite a mild day, with breezy SW winds, and mainly thin/partial high cloud cover. && .SHORT TERM... (This evening through Thursday) Issued at 220 PM EST Wed Feb 21 2024 Key Messages: 1. Southerly/southwesterly winds increase tomorrow morning with gusts up to 25 to 30 mph possible in the afternoon. Gusts up to 40 mph will be possible in the higher elevations. 2. Scattered showers will move into the region starting tomorrow afternoon. Discussion: In the upper levels, a ridge will be over the region tonight. Tomorrow morning, a trough will move into the OH/TN Valleys. At the surface, a low will move into MO/IL tonight and into OH by tomorrow afternoon. The cold front will still be well to the north and west of the region by tomorrow afternoon/evening. Hi-res and ensemble guidance show scattered showers developing in the TN Valley well ahead of the front tomorrow afternoon. Higher rain chances will be moving in tomorrow evening. This system will bring a strong 850mb jet around 40 to 50 knots. The jet will be strongest over the northern Cumberland Plateau. Southerly or southwesterly winds will be strongest in the higher elevations of the East Tennessee mountains and other high spots like Frozen Head. Gusts up to 40 mph will be possible in those high elevations. Holding off on a Wind Advisory for now but one may be issued later for the mountain zones with winds peaking tomorrow afternoon. Elsewhere, gusts up to 30 mph will be possible. Despite clouds moving into the region tomorrow morning, highs will be above normal in the 60s as warm air advection continues. && .LONG TERM... (Thursday night through next Wednesday) Issued at 220 PM EST Wed Feb 21 2024 Key Messages: 1. A cold front will bring rain showers and a slight chance for thunderstorms Thursday night into early Friday. Gusty winds can be expected as well, especially for higher elevations in the East Tennessee mountains. 2. A stronger push of cold air is expected by Saturday, along with some rain showers/higher elevation snow showers. 3. A warming trend is expected late weekend into mid week, and precipitation chances increase again by mid week. Discussion: We start the period with a short wave aloft and surface cold front approaching. This system will swing across the area Thursday night, with the left exit region of the jet providing a period of decent upper divergence as well. Expect showers to move across the area during the night and exit early Friday. The southwesterly 850 mb low level jet is forecast to be somewhere in the 40-50 kt range ahead of the front, which will provide some gusty winds over the higher elevations of the E TN mountains. Will have a few gusts to around 40 mph in the forecast for early Thursday night in the higher elevations of the Smokies, but could end up with a few locally higher gusts over the highest peaks. Will keep the mention in the HWO for now. Most of the model/ensemble data suggest there will be some weak CAPE available as well, most likely in the 100-150 J/kg range, so will include a slight chance of thunder across much of the area. Cannot rule out a few strong wind gusts as the showers/storms move in especially Plateau, but the threat of severe storms looks very low at this time. Friday night into Saturday another upper level short wave will be dropping southeast through the Eastern US upper trough, along with another surface cold front. This front will move across the area Saturday, with a brief shot of much colder air moving in behind it. We will likely see a round of rain showers/ higher elevation snow showers Saturday mainly northern two thirds of the area, with the snow showers getting an orographically induced boost over the higher terrain in the cold advection and northwest flow. Some light snow accumulations look likely over the higher elevations, and this will be mentioned in the HWO as well. It will be turning warmer for the the latter part of the weekend through the end of the weekend as the flow takes on more of a southerly component again. Sunday into Monday look drier overall, although as the warmer air begins to return there may be enough isentropic lift for some light showers. For now will not argue with the slight chance PoPs from the NBM Sunday night. Late in the period there is a lot of uncertainty as models are struggling to handle the next upper wave and cold front that is forecast to be approaching sometime in the Tuesday/Wednesday time frame. Given the lack of clarity on the details, the NBM approach of broadbrushed chance to low likely PoPs for the Tuesday/Wednesday time frame looks reasonable, as a period of showers and possibly some thunder looks increasingly likely at some point mid week. && .AVIATION... (06Z TAFS) Issued at 1241 AM EST Thu Feb 22 2024 VFR conditions continue today with increasing mid level clouds through the afternoon. Showers increase in coverage by 0z Friday with more widespread showers, and perhaps some thunderstorms at CHA and TYS, between 0z and 06z Friday. Southwest winds will be gusty at times this afternoon with an increasing pressure gradient across the region. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 66 49 63 37 / 20 100 10 0 Knoxville McGhee Tyson Airport, TN 64 49 60 35 / 30 100 20 0 Oak Ridge, TN 63 47 60 35 / 50 100 20 0 Tri Cities Airport, TN 64 47 56 33 / 20 100 40 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...DGS AVIATION...JB
Hazardous weather outlook, Feb 21, 2:33 PM EST, 12 hours before
Hazardous Weather Outlook National Weather Service Morristown TN 233 PM EST Wed Feb 21 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 233 PM EST Wed Feb 21 2024 /133 PM CST Wed Feb 21 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A weather system will bring breezy to gusty winds Thursday into early Thursday night. Higher elevations of the East Tennessee mountains could observe isolated wind gusts in excess of 40 mph in the highest peaks. Elsewhere, gusts between 20 to 35 mph are possible. Scattered rain showers and higher elevation snow showers will move across mainly central and northern portions of the area Saturday. Light snow accumulations will be possible over some of the higher elevations Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.